Hello Guest, Welcome to Apnea Board !
As a guest, you are limited to certain areas of the board and there are some features you can't use.
To post a message, you must create a free account using a valid email address.

or Create an Account


New Posts   Today's Posts

Sleep apnea and oxycodone pain killer
#11
i love oxy for pain and i do use it fairly often for my back. never noticed any difference other than a solid nights sleep.
Post Reply Post Reply
#12
Again, it depends on the person, on the dose of the med, the degree of apnea the person has, and many other small details.

I've monitored my data very closely over the last 7 months, between med changes, dose changes, the anemia I went through back in DEC (low of 8.2, now 14.0). And in **my** case (every person will be different even if all the other variables are the same) the more opiate in my system, the more centrals I will have. As in no/none/zero up to an average of 10 per hour over the course of a night.

But you gotta understand, that's just me, one person. Plus my body is very accustomed to opiates.

The simple point is this;
Opiates (of any kind) and apnea don't mix well/play nice together.
So, someone must look at the greater picture and decide if the positives outweigh the negatives or not. Whether that is you, or a Doctor, etc.
*I* am not a DOCTOR or any type of Health Care Professional. My thoughts/suggestions/ideas are strictly only my opinions.

"Only two defining forces have ever offered to die for you. Jesus Christ and the American Soldier. One died for your Soul, the other for your Freedom."
Post Reply Post Reply
#13
Thank goodness for this thread. My doctor recently increased the dose of oxycodone I'm on (50% increase, but still a low dose, 10 -> 15) and suddenly my AHI of 2-4 on average jumped to 9-13 over the last few days

It's all coming from an increase in OA & Hypopnea events. Should I increase my base pressure setting to compensate?
Post Reply Post Reply


#14
It's not CA's, but rather OA's? I suspect you may be hunkering down more in bed, being more comfortable since you have a higher dose of Oxy, and that's causing your OA's to go up a little. So yes, an increase of 1/2 a point in the pressure might offset that effect. Don't go up too much or too quickly however.
Post Reply Post Reply
#15
Scary - I agree with rg above~! Or, make no changes as the meds are only for a while, and it's not like your numbers are out of control or anything...
*I* am not a DOCTOR or any type of Health Care Professional. My thoughts/suggestions/ideas are strictly only my opinions.

"Only two defining forces have ever offered to die for you. Jesus Christ and the American Soldier. One died for your Soul, the other for your Freedom."
Post Reply Post Reply
#16
Thanks for the insight, I'll give it a try.

Unfortunately, the meds are for a potentially indefinite period of time. I was injured by a physician and it has created a chronic pain condition that after 3 weeks has not improved. It's hard to say if it will. The syndrome that is associated with it is poorly understood, so long term predictions are difficult at best..
Post Reply Post Reply


#17
I had hernia surgery this summer before my Apnea was treated. I slept in a recliner to help with my sleep problem. I only took the hydros a couple times because they gave me massive nightmares and I even hallucinated a couple times as I was waking up. I am not a child of the 60s, so those events scared the daylights out of me. Shock
I just endured the pain with Ibuprofen after that. I really do think that the meds affected my UNTREATED apnea to cause those events. You should be ok... unless you hallucinate also.Bigwink
Post Reply Post Reply
#18
I like hydrocodone. I've only ever had to take it for more than a day or two once, and that was when I had abdominal aneurism surgery. It helped with the pain. It was also in the days before I knew I had apnea, so don't know if it did anything tacky to me about that or not. Nor did I have any crazy go nutz dreams. As a matter of fact the only ramification I can recall is I couldn't take a crxx for a week. Mrs. R_G thinks I'm still kind of full of it. So guess I'll just use Tylenol from now on.
Post Reply Post Reply
#19
Opioid induced constipation is probably the #1 adverse effect seen by a typical patient.
Post Reply Post Reply


#20
Opiates may cause central apnea or make it worse. If you're an apneac, you should monitor your SD card data when taking opiates, and watch out for worsening central apnea, especially if you already have a significant number of central apneas.

Yet another reason everyone needs a data capable CPAP machine.
Get the free SleepyHead software here.
Useful links.
Click here for information on the main alternative to CPAP.
If it's midnight and a DME tells you it's dark outside, go and check it yourself.
Post Reply Post Reply


Possibly Related Threads...
Thread Author Replies Views Last Post
  Any feedback on Sleep Apnea supplements? kennmcb 8 200 Today, 02:49 AM
Last Post: PaulaO2
  Can you have sleep apnea during the day? zonk 23 54,810 08-18-2017, 05:26 PM
Last Post: SarcasticDave94
  [Symptoms] Pain around rib cage when I use c-pap robertl913 4 169 08-13-2017, 06:54 PM
Last Post: ajack
  CPAP cured my sleep apnea but had slight trouble breathing when awake. sharp56 1 219 07-30-2017, 02:34 PM
Last Post: justMongo
  sleep apnea and afib jerry1967 6 291 07-28-2017, 03:45 PM
Last Post: jerry1967
  Oximter report - sleep apnea? Tiredman 5 208 07-24-2017, 06:52 PM
Last Post: trish6hundred
  Sleep Apnea And Bad Dreams? harmon k 15 757 07-10-2017, 07:05 PM
Last Post: GrammaBear

Forum Jump:

New Posts   Today's Posts




About Apnea Board

Apnea Board is an educational web site designed to empower Sleep Apnea patients.

For any more information, please use our contact form.